MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG INTROCAN SAFETY®; INTRODUCER, CATHETER

B BRAUN MELSUNGEN AG INTROCAN SAFETY®; INTRODUCER, CATHETER
Model Number 4251300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Device history record (dhr): reviewed the device history record for batch number 23k12g8393 and there were no defect encountered during in process and final control inspection.Evidence at disposal: no sample received but received pictures of x-ray imaging with lateral view of wrist showing a radiopaque linear foreign body indicated as the broken fragment of a catheter.Complaint analysis: the situation reported when a nurse was trying to channel the patient, part of the catheter remains inside the skin, being impossible to remove.Review the instruction for use (ifu): as communicated in the ifu : warning section stated:- · do not re-use.Re-use of single-use devices creates a potential risk for patient or user.It may lead to contamination and/or impairment of functional capability.Contamination and/or limited functionality of the device may lead to injury, illness or death of the patient.· in the case of an unsuccessful iv catheter placement attempt, remove the needle first, then remove the catheter from patient and discard both.· never reinsert the needle inside the catheter once the needle has been partially or completely withdrawn as it may pierce and/or sever the catheter.· extreme care should be taken not to damage, pierce, cut and sever the catheter.Therefore, do not bend the catheter and/or needle during insertion, advancement, or removal of the needle.· do not use scissors or sharp instruments at or near the insertion site.Reviewed assembly process: this product is assembled on automated assembly machines equipped with 100% vision system and test stations.Parts found with defects will be detected and rejected by machines automatically.The assembly process cards for the complaint batch was reviewed and no abnormality was observed.Manufacturing control: besides the in-line test machines, products are subjected to in-process quality controls and final controls inspection based on random samples basis.Herewith a systematic product defect would be detected.The complaint batch shows no abnormality.Conclusion: as no sample was received, further evaluation was not possible.The complaint batch show no abnormality during the manufacturing process.Complaint is not confirmed.
 
Event or Problem Description
According to the customer: "it is reported by the night shift nursing service, he mentions that when trying to channel the patient, part of the catheter remains inside the skin, being impossible to remove.Currently the patient presents cellulite data with evidence of subcutaneous tissue device.When the oncology service came to verify the information, the nurse said that he was taken to a surgery to remove the part of the device that remained inside.".

Brand Name
INTROCAN SAFETY®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21291202
Report Number9610825-2025-00032
Device Sequence Number18119892
Product Code DYB
UDI-Device Identifier04046964399275
UDI-Public(01)04046964399275(11)230912(17)280901(10)23K12G8393
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251300
Device Lot Number23K12G8393
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale